Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2007, 7:47 PM CDT for Gillespie County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 7:47 PM CDT (00:47 UTC)
- Expired
- Apr 3, 2007, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 132 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2718 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 040051 SVREWX TXC171-040145- /O.NEW.KEWX.SV.W.0073.070404T0047Z-070404T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 747 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 845 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED ABOUT 5 MILES NORTHEAST OF DOSS...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOSS AT 800 PM CDT HARPER AT 835 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3061 9898 3051 9924 3027 9926 3034 9893 $$
2 follow-up statements
000 WWUS54 KEWX 040109 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 809 PM CDT TUE APR 3 2007 TXC171-040145- /O.CON.KEWX.SV.W.0073.000000T0000Z-070404T0145Z/ GILLESPIE TX- 809 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR GILLESPIE COUNTY... AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 18 MILES NORTHEAST OF HARPER...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARPER AT 835 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. THIS IS A DANGEROUS STORM. LAT...LON 3061 9898 3051 9924 3027 9926 3034 9893 $$
000 WWUS54 KEWX 040130 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 829 PM CDT TUE APR 3 2007 TXC171-040145- /O.CON.KEWX.SV.W.0073.000000T0000Z-070404T0145Z/ GILLESPIE TX- 829 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR GILLESPIE COUNTY... AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF HARPER...OR ABOUT 16 MILES NORTHWEST OF FREDERICKSBURG...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL MOVE ACROSS HIGHWAY 290 ABOUT 10 MILES WEST OF FREDERICKSBURG. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL UP TO BASEBALL SIZE. THIS IS A DANGEROUS STORM. LAT...LON 3061 9898 3051 9924 3027 9926 3034 9893 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:30 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 3, 6:30 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT TUE APR 3 2007 .AVIATION... A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL FORM ALONG THE FRONT AND MOVE EAST AND SOUTHEAST WITH A FEW SHOWERS LINGERING BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY. SKIES WILL GENERALLY BE VFR, EXCEPT MVFR CIGS CAN BE EXPECTED IN SHOWERS AND THUNDERSTORMS AND BRIEFLY AFTER THE FRONTAL PASSAGE. SLY WINDS 5 TO 10 KTS WILL BECOME N TO NE 10 TO 15 KTS AFTER THE FRONTAL PASSAGE. && .PREV DISCUSSION... /ISSUED 606 PM CDT TUE APR 3 2007/ UPDATE... NEW SVR WATCH 116 HIGHLIGHTS SEVERE THREAT OVER THE HILL COUNTRY AND NORTHERN PART OF OUR I-35 CORRIDOR. POPS WERE UPDATED TO REFLECT THE SATELLITE AND RADAR TRENDS. PREV DISCUSSION... /ISSUED 353 PM CDT TUE APR 3 2007/ DISCUSSION... A CLASH OF AIR MASSES TONIGHT WILL GENERATE SOME SEVERE THUNDERSTORMS OVER THE NORTHEAST COUNTIES. THE INCOMING COLD AIRMASS WILL SEND TEMPERATURES DOWN TO 10 DEGREES BELOW NORMAL WEDNESDAY THROUGH FRIDAY. BUT BEFORE IT DOES, OUR CURRENT MOIST UNSTABLE AIRMASS WILL SUPPLY COPIOUS MOISTURE AND ENERGY FOR THE PRODUCTION OF SHOWERS AND THUNDERSTORMS. THIS COLD AIRMASS WILL BE REINFORCED OVER THE WEEKEND WITH ANOTHER SHOT AT SHOWER ACTIVITY. OVERRUNNING CLOUDINESS WILL HELP KEEP MAX TEMPS ON THE COOL SIDE. WINDS WILL FLIP FLOP BETWEEN NORTHEAST AND SOUTHEAST THROUGH THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 72 52 69 55 / 60 40 10 - 20 AUSTIN BERGSTROM INTL AIRPORT 62 70 51 70 51 / 60 40 10 - 20 DEL RIO INTL AIRPORT 64 74 58 77 61 / 10 20 10 - 10 SAN ANTONIO INTL AIRPORT 67 70 53 71 54 / 40 40 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Apr 3, 3:45 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CDT TUE APR 3 2007 TXZ171>173-183>194-202>209-217>225-228-041100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 345 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING THROUGH LATE TONIGHT OVER THE NORTHEASTERN COUNTIES OF SOUTH CENTRAL TEXAS...FROM BURNET AND LLANO COUNTY AND EXTENDING SOUTHEAST TO LEE AND BASTROP COUNTIES. THE MAIN THREATS FROM THE STRONGER THUNDERSTORMS WOULD BE DAMAGING HAIL AND WINDS. THIS WILL BE ASSOCIATED WITH A COLD FRONT...FORECAST TO MOVE OVER THE AREA TONIGHT AND BRING WIDELY SCATTERED SHOWERS OR THUNDERSTORMS TO THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR SHOWERS WEDNESDAY. ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT... WITH A CHANCE OF SHOWERS EXPECTED. THIS WILL BE REINFORCED BY ANOTHER WAVE OF COLD AIR ON SATURDAY AND SATURDAY NIGHT. THERE IS A CHANCE OF RAIN OR SHOWERS WITH THE COLDER AIR ON SATURDAY AND SUNDAY. DRY WEATHER IS EXPECTED IN THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING IN THE NORTHEASTERN COUNTIES.
In the hours before
Special weather statement, Apr 3, 3:46 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 346 PM CDT TUE APR 3 2007 TXZ171>173-183>194-202>209-217>225-228-040015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 346 PM CDT TUE APR 3 2007 ...EARLY APRIL OF 2007 WEATHER CHANGES COMING... A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS OR THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING THROUGH LATE TONIGHT OVER THE NORTHEASTERN COUNTIES OF SOUTH CENTRAL TEXAS...FROM BURNET AND LLANO COUNTY AND EXTENDING SOUTHEAST TO LEE AND BASTROP COUNTIES. THE MAIN THREATS FROM THE STRONGER THUNDERSTORMS WOULD BE DAMAGING HAIL AND WINDS. THIS WILL BE ASSOCIATED WITH A COLD FRONT...FORECAST TO MOVE OVER THE AREA TONIGHT AND BRING WIDELY SCATTERED SHOWERS OR THUNDERSTORMS TO THE AREA. AFTER THE FIRST SURGE OF COOLER AIR WEDNESDAY...ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...WITH A CHANCE OF SHOWERS POSSIBLE. THIS WILL BE REINFORCED BY ANOTHER WAVE OF COLD AIR ON SATURDAY AND SATURDAY NIGHT...BRINGING CONTINUED COOLER THAN USUAL TEMPERATURES TO THE AREA FOR EARLY APRIL. THERE IS A CHANCE OF RAIN OR SHOWERS WITH THE COLDER AIR ON SATURDAY AND SUNDAY. DRY WEATHER AND A WARMING TREND IS EXPECTED IN THE EARLY TO MID PART OF NEXT WEEK.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 30 min |
| Apr 3, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.